Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 23, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 25, 2006, 3:13 AM MST. It took effect at Dec 25, 2006, 5:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 3:13 AM MST (10:13 UTC)
- In effect from
- Dec 25, 2006, 5:00 AM MST
- Expired
- Dec 25, 2006, 12:24 PM MST
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 251013 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 313 AM MST MON DEC 25 2006 MTZ009-010-048-251815- /O.NEW.KTFX.HW.W.0023.061225T1200Z-061226T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 313 AM MST MON DEC 25 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WINDS WILL DEVELOP EARLY TODAY ACROSS THE NORTHERN ROCKIES AND SPREAD BY MID-DAY OVER EASTERN GLACIER COUNTY. SUSTAINED WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 70 MPH OVER THE NORTHERN ROCKIES THIS MORNING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH WILL DEVELOP OVER EASTERN GLACIER COUNTY BY NOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS75 KTFX 251610 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 910 AM MST MON DEC 25 2006 MTZ009-010-048-252200- /O.CON.KTFX.HW.W.0023.000000T0000Z-061226T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 910 AM MST MON DEC 25 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WINDS WILL CONTINUE ACROSS THE NORTHERN ROCKIES TODAY...AND WILL SPREAD OVER EASTERN GLACIER COUNTY BY MID-DAY. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 70 MPH WILL AFFECT THE NORTHERN ROCKIES. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH WILL DEVELOP OVER EASTERN GLACIER COUNTY BY NOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 251924 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1224 PM MST MON DEC 25 2006 MTZ009-010-048-252030- /O.CAN.KTFX.HW.W.0023.000000T0000Z-061226T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 1224 PM MST MON DEC 25 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE TO BLOW ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS THIS AFTERNOON. STRONG WIND GUSTS ABOVE WARNING CRITERIA ARE NO LONGER EXPECTED. AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 24, 10:20 PM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Dec 24, 10:20 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1020 PM MST SUN DEC 24 2006 UPDATE TO AVIATION SECTION ONLY. .DISCUSSION... HIGH CLOUDS HAVE SPREAD OVER THE FORECAST AREA THOUGH THEY ARE THIN IN AREAS. HAVE INCREASED SKY COVER FOR PORTIONS OF THE FORECAST AREA FOR THIS EVENING TO PARTLY CLOUDY. A FEW LOCATIONS HAVE DROPPED BELOW FORECASTED LOWS SO HAVE UPDATED FOR THAT. REMAINDER OF FORECAST IS ON TRACK. && .AVIATION... UPDATED 0620Z. HIGH PRESSURE OVER THE AREA TONIGHT. SHORT WAVE TO BRING MID LEVEL CLOUDS AND LOWERING CEILINGS BY EARLY MORNING. SNOW CAN BE EXPECTED OVER THE WESTERN MOUNTAINS AND SOUTHWEST AREA. WINDS WILL PICK UP BY LATE MORNING ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT AS WELL AS THE KCTB AND KGTF LOCATIONS. VFR CONDITIONS TO PREVAIL EXPECT MVFR CONDITIONS IN AREAS WITH PRECIPITATION. CAMP && .PREV DISCUSSION... (ISSUED 430 PM MST SUN DEC 24 2006) DISCUSSION... TONIGHT THROUGH TUESDAY NIGHT...CWA IN BETWEEN SYSTEMS TODAY...UPPER LEVEL LOW PRESSURE TROF AND ASSOCIATED DISTURBANCES THAT BROUGHT AREAS OF SNOW TO CWA THIS MORNING NOW EAST OF AREA WITH NEXT PACIFIC SYSTEM MOVING INTO THE PACIFIC NORTHWEST. STEEP HIGH PRESSURE RIDGE BETWEEN THE TWO BROUGHT SUNNY SKIES TO AREA TODAY. CLOUDS TO BEGIN INCREASING THIS EVENING IN ADVANCE OF NEXT SYSTEM. NEXT SYSTEM IS FAIRLY STRONG AND PRESSURE GRADIENT BETWEEN IT AND CURRENT RIDGE WILL RESULT IN WINDY CONDITIONS CHRISTMAS DAY. CURRENT FORECASTS INDICATE WINDS SHOULD STAY JUST BELOW WARNING CRITERIA SO NO HIGHLIGHTS HAVE BEEN ISSUED. WHICH MOST OF THE ENERGY WITH THE PACIFIC SYSTEM IS FORECAST TO TRACK ACROSS SOUTHERN CANADA...THERE WILL BE A DISTURBANCE EMBEDDED IN THE FLOW THAT WILL MOVE ACROSS THE CWA CHRISTMAS DAY AND SHOULD BE STRONG ENOUGH TO SET OFF SOME AREAS OF SNOW... MAINLY OVER THE WEST AND SOUTHWEST MOUNTAINS. TUESDAY NIGHT THROUGH FRIDAY NIGHT...MEDIUM RANGE MODELS CONTINUED SIGNIFICANT CHANGES TO UPPER PATTERN TO OCCUR THIS WEEK. AGAIN... THIS IS CONSISTENT AMONG MODELS TO MAKE THE CHANGE. DETAILS OF THE CHANGE START IN THE THURSDAY NIGHT PERIOD WITH LESS COVERAGE IN PRECIPITATION OVER THE AREA AS THE SYSTEM SPLITS AND MOST ENERGY DIVES WELL TO SOUTH. UPSLOPE AND WRAPPING PRECIPITATION WILL BRING THE HIGHER PRECIP PROBABILITIES TO THE AREA WEDNESDAY NIGHT. DRYING ON THURSDAY WILL CONTINUE INTO SATURDAY. HOWEVER...AFTER THE PRECIP LEAVES THE AREA...TEMPERATURES WILL DROP TO BELOW SEASONAL AVERAGES LATE IN WEEK AS COOL HIGH PRESSURE MOVES SOUTHWARD ACROSS AREA. AFTER A COOL MORNING ON SATURDAY...EXPECT RIDGING ALOFT TO BRING A BIT WARMER TEMPERATURES ACROSS THE AREA OVER THE WEEKEND. IN A MORE PROGRESSIVE PATTERN...DISTURBANCES WILL AGAIN ADVANCE OVER THE AREA OVER THE WEEKEND. HAVE KEPT PRECIPITATION CONFINED TO THE HIGHER TERRAIN OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... GTF 27 48 26 41 / 0 10 10 10 CTB 19 46 22 37 / 0 20 10 10 HLN 22 40 23 35 / 0 30 20 20 BZN 4 36 20 35 / 0 20 30 30 WEY -5 24 16 29 / 0 40 50 50 DLN 14 38 22 36 / 0 30 40 20 HVR 16 43 21 37 / 0 10 10 10 LWT 10 43 25 39 / 0 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BLANK/LOSS LONG TERM...BERNHARDT AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 24, 5:04 AM MST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 504 AM MST SUN DEC 24 2006 MTZ008-010>015-044>047-049>055-251215- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 504 AM MST SUN DEC 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-048-251215- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 504 AM MST SUN DEC 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST WINDS ACROSS THE ROCKIES WILL BRING LOCALLY HEAVY SNOW AND BLOWING SNOW. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED MONDAY WITH VISIBILITIES RESTRICTED AT TIMES TO ONE QUARTER MILE OR LESS DUE TO BLOWING SNOW. WEST WINDS OF 20 TO 30 MPH GUSTING TO 55 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.